A 36-year-old female asked:
Was given topical estrace cream for vaginal atrophy.i'm 36.is this safe or will it cause breast and other cancers?i take birth control.should i stop?
2 doctor answers • 4 doctors weighed in
Dr. Ralph Bolinganswered
Obstetrics and Gynecology 41 years experience
No: the level of estrogen is low in the creme, and not nearly as strong the estrogen in the birth control pill. The creme form of estrogen is chemically the same as your natural estrogen produced by your ovaries.
472 viewsReviewed >2 years ago
Dr. Ron Eakeranswered
Specializes in Obstetrics and Gynecology
Safe: Vaginal estrogen is minimally absorbed into the bloodstream and therefore has little systemic risk. It is okay to use with your birth control
315 viewsReviewed >2 years ago
Last updated Jul 10, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.